Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Have seizures caused by chemo, nausea, dizziness. Been on lamotrigine. Side effects?

Hi, I have been on lamotrigine since Jan. 28 and got up to 100 mg twice per day as of Feb.18. I am having bad side effects and feel I need to quit this drug. I understand I need to decrease it gradually the same way I started it. I need to know if I can accelerate this and not take 4 weeks to get off it. I went on it to control seizures caused by chemo . I only get one or two a year, and have never had one when I was awake, but only in my sleep. My doctor is away for the next 6 weeks and the pharmacist can t or won t answer this question. I live alone in a rural area and am too dizzy and nauseous to drive anywhere. Thank you for your time. Shannon
Asked On : Sun, 17 Mar 2013
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

First of all, you do not require long term antiepileptic drugs, if your seizures were chemo related.

I agree with you that lamotrigine should be gradually tapered off and stopped. Typically, you can reduce 25% of the dose per week and you can come off it in four weeks time.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Thu, 27 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor